Jump to content



Photo

Starting The Prozac Method Today!


  • Please log in to reply
5 replies to this topic

#1 Sammgirl90

Sammgirl90

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 31 October 2017 - 09:29 PM

Hi everyone!

 

My name is Samantha; I am 26 and living in Australia, and have been dependent on Cymbalta (30mg) for close to 3 years after a year of trying to cure my anxiety through alternative means.

 

I have been looking through these forums for a few months now, and have decided to start the prozac method to get off Cymbalta once and for all!!!

 

I now rarely feel anxiety however have gained 10+ kgs in the past 18 months alone and cant bear to look in the mirror anymore.  I eat healthily, rarely binge on junk food and diet however the weight just piles on.

 

I have been prescribed Prozac 20mg and am going to start tonight, at the same time stopping my cymbalta dosage.  

 

Can anyone give me some tips to reduce withdrawal symptoms? - I have heard of taking fish oils, anything else that can aid???

 

My Dr said to take the full prozac dosage for 2-3 weeks, then wean off that (10mg for 1-2 weeks, then 5mg for 1-2 weeks, then stop altogether).

 

Appreciate feedback, comments and experiences :)

 


#2 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,166 posts
  • LocationMissouri

Posted 01 November 2017 - 08:39 AM

I am surprised by your dr. there is a standard cross-taper method from Cymbalta to Prozac. It involves lowering your Cymbalta dose over a 4 to 6 week period while simultaneously increasing your Prozac over the same period. It takes Prozac 6 to 8 weeks to kick in so 3 weeks may leave you vulnerable to a lot of symptoms. I know some people have successfully done this type of cross taper but I know some that had a hard time. I am not trying to talk you out of it just giving you a little warning on what to look out for.
 
The standard recommendation here would probably be the omega 3, vit c, stay well hydrated, minimize stress, and rest as much as possible. The key thing though is patience.
 
You might check out ....
https://www.cymbalta...ur-question-is/

 

Which is collection of things members have tried over the years and what success they have had with that method. You should be able to find some good info in there.

 

Welcome and the Prozac cross taper has been successful for many so I hope you have few difficulties. Please keep us posted.


#3 gail

gail

    Site Partners

  • Site Supporter
  • 6,016 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 01 November 2017 - 09:18 AM

Hi Sam,

Fishinghat is right. Do not stop cymbalta now please. You lower it real SLOW, while upping the Prozac when the time is right. It is needed of you to let the Prozac build up first so you don't feel too much the cymbalta withdrawal.

Prozac is weight neutral with little side effects.

Any other questions, come back anytime!

#4 Sammgirl90

Sammgirl90

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 05 November 2017 - 10:48 PM

Hi all,

 

Despite advice here, I listened to my dr, and upon reading some articles, I saw it is not good to take 2 SSRI inhibitors at a time.  But update! first 2 days I was feeling pretty average with brief periods of feeling normal.  

Day 3 I felt largely okay with a few momentary lapses into dizzy spells.  Yesterday and today I have felt no symptoms of withdrawal and feeling pretty close to 100% really!

 

I am doing all the right things though:

- 3000 krill oil twice a day

Magnesium citrate once daily

Vit D and Calcium twice daily

Vitamins B1, 2, 3, 6, 12 once daily

Evening Primrose Oil 2 per evening

Melatonin in evening :)

 

Tonight will be 6th night without Cymbalta and am feeling v happy and good!


#5 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,166 posts
  • LocationMissouri

Posted 06 November 2017 - 09:02 AM

Hi Samantha

I am really glad the Prozac is helping. The next week will tell. Here is hoping it is a easy ride for you. Keep us posted.


#6 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,166 posts
  • LocationMissouri

Posted 06 November 2017 - 12:52 PM

I got to thinking about what Sammgirl said and it brings up an important point. Taking any 2 medicines that effect your serotonin causes a risk of serotonin syndrome, a serious condition. Most antiDs, even if taken by themselves but in very large doses can cause serotonin syndrome. We have had members with drs who prescribed high doses develop light cases of serotonin syndrome. That brings us to the issue of changing from one antiD to another. There are two common ways of doing that. Stop your first antiD cold turkey and then a few days later start your new antiD. The advantage, no risk of serotonin syndrome. The down side is that you can suffer a severe period of withdrawal until the new antiD kicks in. The second option is to cross taper. With cross tapering you slowly wean off your old antiD and at the same time slowly increase the dose of the new antiD. The amount of control on your serotonin stays relatively even so the risk of serotonin syndrome is small (but possible) So the down side of cross tapering is there is a slight risk of serotonin syndrome but on the good side there is less withdrawal during the crossover. Just to give you an example we once had a member who had Treatment Resistant Depression. She was eventually put on 4 antiDs in order to get some control of her symptoms. The key thing is she was on very small doses of each antiD so her overall impact on serotonin was acceptable. Of course you wouldn't want to do that unless your dr was working on close con junction with you.

 

Oh yea, that reminds me that there are tables that recommend how fast to come off one antiD while increasing the second antiD. These are recommendations only and the success varies from one patient to another so during the cross taper a dr will usually see the patient once per week to monitor the transition. Just thought someone might be curious.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users